After my first round of steroids

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

After my first round of steroids

Postby Nenu » Mon Apr 21, 2008 8:41 pm

I had a lot of 'symptoms' previously, including a ton of sensory issues.

Following the 6 day IV steroids and month tapering off, most of the symptoms are gone. The remaining symptoms that cause me concern now: I get what feels like a 'hot' feeling in my head, comes and goes, but feels like a heat wave in my skull, at the back to the top of the head. I also get pain in the right side of my mouth. Along the top row of gums on the right, and in my cheek. Sometimes it affects my tongue on this side as well.

Anyone felt anything remotely familiar?

The gums issue I thought may be gum disease (I brush and floss regularly), but I don't have bleeding gums or any visible signs of problems with my gums/on my cheek. The sharp shooting pain I occasionally get in my cheek leads me to believe that it's neuropathic.

Brushing my teeth/drinking water will calm the mouth sensation for a bit, and then it returns. Oddly enough, sublingual B12 tablets seem to 'coat' my mouth, and in turn, seem to have a positive effect on the mouth pain. Am I imagining things?... or could it possibly be B12 deficiency? (I was tested for B12 deficiency as part of my MS diagnosis in Feb/March of this year, but no b12 deficiency was noted, however I am aware that B12 deficiency is commonly misdiagnosed).
User avatar
Nenu
Family Elder
 
Posts: 219
Joined: Sun Apr 20, 2008 3:00 pm
Location: New Brunswick, Canada

Advertisement

Postby jimmylegs » Tue Apr 22, 2008 6:51 am

heya nenu, what was your b12 result?
personally i think they should screen for a few more things than b12, because so many nutrients turn out to be issues for ms patients!
User avatar
jimmylegs
Volunteer Moderator
 
Posts: 8944
Joined: Sat Mar 11, 2006 4:00 pm

Postby Nenu » Tue Apr 22, 2008 12:29 pm

I've yet to sit with a doctor and read over the blood results. I just know they were to tell me if anything cropped up. The answer I got was a 100% on the blood work, that I was healthy (told more so than a lot they see). I was more concerned about thyroid than anything, which checked clear.

My chiro suspects b12 deficiency like I do. Maybe mild, hard to say really. Taking the b12 is not going to hurt.
User avatar
Nenu
Family Elder
 
Posts: 219
Joined: Sun Apr 20, 2008 3:00 pm
Location: New Brunswick, Canada

Postby Punchy » Tue Apr 22, 2008 2:49 pm

Hi Nenu,

I just finished a round three weeks ago, and I had the weird heat/numbness sensation through the top of my head for about a week afterward. I thought it was due to high blood pressure but my doc checked and it was fine.

I didn't do a taper though, my neuro put me on IV for four days then full-stopped.

Weird about the mouth, I hope it resolves itself soon.
User avatar
Punchy
Family Elder
 
Posts: 165
Joined: Tue Mar 06, 2007 4:00 pm
Location: Toronto, Canada

Postby Nenu » Wed Apr 23, 2008 3:13 am

Yeah I don't know... I get the head sensation off and on. I am a migraine sufferer for a long time as well, so perhaps this has something to do with that?

The mouth thing.... least I can now sleep with it! Before it was sometimes nearly impossible to.
User avatar
Nenu
Family Elder
 
Posts: 219
Joined: Sun Apr 20, 2008 3:00 pm
Location: New Brunswick, Canada

Postby JimP » Wed Apr 23, 2008 7:44 pm

Punch-

How come your neuro put you on full stop. Isn't that dangerous>?
User avatar
JimP
Getting to Know You...
 
Posts: 16
Joined: Tue Apr 22, 2008 3:00 pm

Postby Punchy » Thu Apr 24, 2008 5:09 am

I have no idea - I didn't realize it was unusual until a few days later when I was able to research it.

I sure felt awful the week after I stopped it though. :?
User avatar
Punchy
Family Elder
 
Posts: 165
Joined: Tue Mar 06, 2007 4:00 pm
Location: Toronto, Canada

Postby ssmme » Thu Apr 24, 2008 7:30 am

I've only had IV steroids once. My neuro had me do them one day then put me on the oral ones. The orals of course do the taper but why didn't I have multiple days of IV steroids? I was too early in my diagnosis to really know what was happening and was unable to ask intelligent questions. I didn't notice that they did anything for me.

Marcia
Marcia
User avatar
ssmme
Family Elder
 
Posts: 350
Joined: Sat Sep 22, 2007 3:00 pm
Location: Lexington, KY

Postby Nenu » Thu Apr 24, 2008 8:55 am

I've heard of all sorts of 'doses' of IV steroids... mine was 6 days. Possibly they base it on the types of symptoms/time you have been suffering the symptoms/findings in your MS test results? I know I was in terrible shape, never had steroids previously, and did the 6 days then 1 month oral after.
User avatar
Nenu
Family Elder
 
Posts: 219
Joined: Sun Apr 20, 2008 3:00 pm
Location: New Brunswick, Canada


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users